PDA

View Full Version : Gettin' high on ARVs in Africa



jonathan barnett
January 18th, 2011, 10:36 PM
This is not news, but this report (http://www.sowetanlive.co.za/news/2011/01/18/patients-sell-arvs-for-dope-whoonga) in today's Sowetan on-line edition confirms other reports that at least some ARVs have psychotropic—and presumably addictive—properties and are being hustled as street drugs to people wanting to get high.


Hadebe said government was "extremely concerned" that people were stealing ARVs to turn them into drugs.

"The police believe the suspects stole the ARVs for use in the manufacturing of whoonga, which is a concoction containing stocrin (an ARV drug), dagga, Strepsils and rat poison," Hadebe said.
<snip>

Reports first surfaced nearly four years ago of criminals in KwaZulu-Natal who robbed HIV patients of their ARVs and then smoked these mixed with dagga.

Then in 2008, non-profit organisations found that 10-year-old children in Crossroads, Cape Town, were smoking ARVs mixed with the lethal drug tik.

positivenegative
January 18th, 2011, 11:02 PM
This is not news, but this report (http://www.sowetanlive.co.za/news/2011/01/18/patients-sell-arvs-for-dope-whoonga) in today's Sowetan on-line edition confirms other reports that at least some ARVs have psychotropic—and presumably addictive—properties and are being hustled as street drugs to people wanting to get high.

This is why I think and have read that when patients interrupt or stop taking ARV's that are psychoactive in question especially without the supervision of a doctor it seems that the progressive disease of "AIDS" is getting worse when what's really happening are withdrawal symptoms that may very well be attributable to similar withdrawal of illicit drugs that are addictive ie. heroin.

jonathan barnett
January 19th, 2011, 12:45 AM
I have to say that when I quit cold turkey the last ARV cocktail I was on in 2003 (Viread, Epivir and Zerit), I do not recall experiencing substantial withdrawal symptoms. I suspect some drugs may be worse than others. The adverse effects that led to me quitting those drugs might have made any withdrawal symptoms less noticeable at the time. I was also so messed up with other drugs, including prescription psychotropics that I did not quit until 2007, that may have masked problems I would have had otherwise.

positivenegative
January 19th, 2011, 01:12 AM
I have to say that when I quit cold turkey the last ARV cocktail I was on in 2003 (Viread, Epivir and Zerit), I do not recall experiencing substantial withdrawal symptoms. I suspect some drugs may be worse than others. The adverse effects that led to me quitting those drugs might have made any withdrawal symptoms less noticeable at the time. I was also so messed up with other drugs, including prescription psychotropics that I did not quit until 2007, that may have masked problems I would have had otherwise.

There have been reports that Atripla has psychoactive qualities. A-Trip-la!

I've never heard of Edward Lieb before but he has an interesting story.

http://truther9.blip.tv/file/2784131/


http://www.google.com/imgres?imgurl=http://www.purelifestore.com/images/rebounder_health_exercises.jpg&imgrefurl=http://www.purelifestore.com/Needak-Rebounder.html&usg=__2uB1PrzAQt8I45YpadRCkz062r0=&h=263&w=150&sz=11&hl=en&start=0&sig2=8UOI-dgLPd4of4qPOhKacQ&zoom=1&tbnid=339Qll9OfdWscM:&tbnh=132&tbnw=75&ei=2jk2TbaFFpOssAPPn5jCAQ&prev=/images%3Fq%3Drebounder%2Bhealth%26hl%3Den%26client %3Dgmail%26rls%3Dgm%26biw%3D1255%26bih%3D622%26tbs %3Disch:1&itbs=1&iact=hc&vpx=935&vpy=200&dur=1445&hovh=210&hovw=120&tx=77&ty=103&oei=2jk2TbaFFpOssAPPn5jCAQ&esq=1&page=1&ndsp=23&ved=1t:429,r:14,s:0

Getting high for health!

Gos
January 22nd, 2011, 06:37 PM
I've never heard of Edward Lieb before but he has an interesting story.



Ed Lieb is also featured in The Other Side of AIDS (http://theothersideofaids.com/meet_the_people.html). Definitely an interesting story.

BuffaloBoy
January 22nd, 2011, 07:06 PM
Sustiva hits neuron pathways in the brain, which for some patients, means it noticeably impacts on their central nervous system. It wouldn't be the most efficient drug to imbibe for recreational purposes since only a minority of people will experience pyschoactive effects.

I'm sceptical of the 'withdrawal effect' claims as the drugs levels fall in the body fall fairly quickly, which would mean people going into a cold turkey-like state within a couple of days of stopping medication, or sooner, which I'm not aware happens.